HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   need answers PLEASE (http://www.healthboards.com/boards/epilepsy/640645-need-answers-please.html)

bettyst 10-10-2008 07:21 AM

need answers PLEASE
 
Does anyone know if can taking too much seizure medicine make one have more seizures????

Tripp can't get control of his seizures. He has them daily. They are complex partials....this is what he does. He will smack his lips,flop his hands,pull on his clothes and repeat over and over "I;m ok...leave me alone" They last about 30 seconds or less. IF he is asleep he has them and they wake him up but once he is in the deep sleep he doesn't have them.

ALSO, if he is standing he will fall. He fell again this morning and cut his nose and his eye....bleed awful.

Let me tell you all he is on.... Depokate 750mg 3 times a day, Zonegran 200mg morning and 200 mg night.....also colonazepam 0.5 mg morning and night. He is falling a lot more.....BUT no grandmal seizures and he was having those every 2 weeks.....neuro is off today so can't call her...HELP

SentenceDoing 10-10-2008 06:12 PM

Re: need answers PLEASE
 
Yes, too-high doses of seizure meds could cause more seizures. His levels might be above the normal range, or maybe still within, but it is above the level he can handle.

Travis from MN 10-11-2008 03:51 AM

Re: need answers PLEASE
 
Has the Z caused weight loss during the time he has been on it (do you know)? That was my problem with Zonegran. It caused me to lose nearly 1/4 of my weight in a very short time (6-8 weeks), making me toxic on Dilantin.

I have since expanded the belt line being on Topa (from a 34 to a 38) and have been able to add pounds. Something that I had trouble maintaining when I first started on Topa. The two medications are related (Z and Topa).

That would be my first point to check, changes in weight. Depa likes to add weight, Z likes to take it away. Make sure if weight has not changed the levels are then within the usual range.

Check past level results for comparative (try to find the "average" result). I use my history for that all the time; drove my replacement doc mad having my lab numbers in my head.

--Travis

niecsey 10-11-2008 01:57 PM

Re: need answers PLEASE
 
Hi just want to add if this is 'new' l would take him to get seen to straight away!! Has he had his blood tested lately for med levels? It could also be that hes outgrown his med dose and needs an increase. Good luck hoep you get sorted asp l know how worrying it is been a mam with a child with epilepsy x

n8tivecenter 10-12-2008 12:36 AM

Re: need answers PLEASE
 
YES. TOO MUCH medicine can overload the chemicals in the brain. They get confused.
I have had Grand Mal seizures for going on 13 years now, and I have never been on that much medication daily.
I was once told by a Neurologist that that MAX for a human is 1200MG.
I hope that you find your answers.

bettyst 10-12-2008 12:26 PM

Re: need answers PLEASE
 
Thanks to all of you that answered this...and those read it too....but didn't know the answers.
I will take him again to have blood test done to see if they are to high. I am thinking maybe the depakote is to high.

ALL of you here are just so super nice!!!!

Travis from MN 10-12-2008 03:19 PM

Re: need answers PLEASE
 
Betty, Remember, when on Poly, the Depakote needs to be increased into the two thousand range usually (1000-3000 on poly it says for a quick and dirty reference). Other meds cause Depa (usually) to drop, so we (the patient) need to have our levels bumped up.

Not being on Depa and Z at the same time I can't help there. My main worry is the weight issue the two drugs cause. They are opposing directions (oil and water at the same time).

Zonegran is within the range for dose. 400/day is the run of the mill dose. Thats what they wanted to bring me up to for starting, titrating up at 100mg/week. I never reached it due to the problem of weight loss.

Good luck on resolving it start of this week.

--Travis


All times are GMT -7. The time now is 11:09 PM.